Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 18, 2015, 3:27 PM CDT for Lincoln County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 3:27 PM CDT (20:27 UTC)
- Expired
- Apr 18, 2015, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 139 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS53 KICT 182027
SVRICT
KSC105-182100-
/O.NEW.KICT.SV.W.0065.150418T2027Z-150418T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 400 PM CDT
* AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF HUNTER...OR 13 MILES NORTHWEST OF LINCOLN...MOVING NORTH AT 15
MPH. OTHER STRONG TO SEVERE THUNDERSTORMS WERE LOCATED NEAR
LINCOLN...AND ALSO NORTHEAST OF ELLSWORTH...ALSO MOVING NORTH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 229 AND 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3922 9793 3887 9793 3887 9820 3916 9848
3922 9849
TIME...MOT...LOC 2026Z 183DEG 15KT 3916 9834
HAIL...1.25IN
WIND...<50MPH
$$
KLEINSASSER2 follow-up statements
888
WWUS53 KICT 182039
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT SAT APR 18 2015
KSC105-182100-
/O.CON.KICT.SV.W.0065.000000T0000Z-150418T2100Z/
LINCOLN KS-
339 PM CDT SAT APR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR LINCOLN COUNTY...
AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF VICTOR...OR 9 MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE...
NORTH OF BARNARD AROUND 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3922 9793 3887 9793 3887 9820 3916 9848
3922 9849
TIME...MOT...LOC 2037Z 229DEG 22KT 3918 9821
HAIL...1.50IN
WIND...<50MPH
$$
KLEINSASSER356
WWUS53 KICT 182055
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT SAT APR 18 2015
KSC105-182105-
/O.EXP.KICT.SV.W.0065.000000T0000Z-150418T2100Z/
LINCOLN KS-
355 PM CDT SAT APR 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY WILL EXPIRE AT
400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL KANSAS.
LAT...LON 3922 9793 3887 9793 3887 9820 3916 9848
3922 9849
TIME...MOT...LOC 2053Z 183DEG 15KT 3918 9821
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:42 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 18, 12:42 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1242 PM CDT SAT APR 18 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 350 AM CDT SAT APR 18 2015 THE UPPER LOW HAS SHIFTED EASTWARD AND IS SPINNING OVER COLORADO. SMALL PIECES OF ENERGY WITH IT HAVE HELPED TO SPARK OFF SHOWERS AND THUNDERSTORMS OVER THE PLAINS STATES DURING THE OVERNIGHT HOURS. EXPECT CENTRAL AND EASTERN KANSAS TO SEE SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE MORNING. BILLINGS WRIGHT && .UPDATE... ISSUED AT 1037 AM CDT SAT APR 18 2015 MAIN UPPER LEVEL LOW OVER THE CO ROCKIES IS BEGINNING TO MAKE SLOW PROGRESS INTO THE PLAINS THIS MORNING. DIFFLUENT SW FLOW AHEAD OF THIS UPPER LOW HAS LED TO ANOTHER ROUND OF SHOWERS AND EMBEDDED STORMS OVER THE ERN HALF OF KS. EXPECT THE SHOWERS IN ERN KS TO GRADUALLY SHIFT TO THE E-NE OF THE AREA LATE THIS MORNING. BUT ATTENTION QUICKLY SHIFTS BACK TO THE WEST...AS THIS UPPER LOW BEGINS TO PUSH EAST INTO WRN KS. ALREADY SEEING SOME CLEARING ACROSS THE WESTERN HALF OF THE FORECAST AREA...WHICH WILL LEAD TO INCREASED SURFACE HEATING INTO THE AFTERNOON HOURS. SETUP IS A LITTLE DIFFERENT THAN YESTERDAY...AS DRYLINE IN SW KS IS ON THE MOVE TO THE EAST THIS MORNING...CURRENTLY JUST TO THE WEST OF THE KDDC. LATEST LOOK AT THE HI-RES SHORT TERM MODELS SUGGEST THAT THE INCREASED HEATING BETWEEN THE DRYLINE AND WRN SECTIONS OF THE FORECAST AREA WILL HELP DESTABILIZE THE ATMOSPHERE JUST TO THE WEST OF THE FORECAST AREA THIS AFTERNOON. THIS AREA IS ALSO WEAKLY CAPPED. SO BETTER HEATING THIS MORNING...AND NOT ALOT OF RECOVERY TIME NEEDED...MAY LEAD TO CONVECTION DEVELOPING EARLIER THAN YESTERDAY. ESPECIALLY JUST AHEAD OF THE DRYLINE AS IT PUSHES EAST OF KDDC...AND PUSHES TO JUST WEST OF KPPT. SO MAY SEE CONVECTION DEVELOP AND MOVE INTO WRN SECTIONS OF THE FORECAST AREA (WEST OF I- 135) BETWEEN 20-22Z. LATEST HRRR AND ARW SUGGEST THIS SCENARIO. AS FAR AS SEVERE WEATHER CHANCES...BULK SHEAR AROUND 40 KTS AND SBCAPE VALUES EXPECTED TO BE IN THE 2000-2500 J/KG SUGGEST A STRONG TO SEVERE CHANCE WITH A MIXED MODE WITH MULTICELL CLUSTERS AND A FEW LOW TOPPED SUPERCELLS WITH LARGE HAIL (QUARTER TO GOLFBALL) AND DAMAGING WINDS THE MAIN CONCERN. CANNOT RULE OUT A WEAK/BRIEF TORNADO OR TWO...GIVEN THE DIRECTIONAL SHEAR AND INCREASED VERTICAL STRETCHING DUE TO THE STEEP LAPSE RATES. KETCHAM && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 350 AM CDT SAT APR 18 2015 MORNING: EXPECT THE SHOWERS AND THUNDERSTORMS CURRENTLY ONGOING TO CONTINUE TO DEVELOP AND SHIFT EAST-NORTHEASTWARD DURING THE MORNING HOURS. DO NOT EXPECT THESE TO BE STRONG OR SEVERE...JUST A WELCOME DRINK OF RAIN. THIS AFTERNOON/EVENING: THINK THAT THERE MAY BE SOME CLEARING ACROSS WESTERN AREAS THIS MORNING/EARLY AFTERNOON BEFORE THUNDERSTORMS FIRE AGAIN THIS AFTERNOON ALONG AND AHEAD OF THE DRYLINE. STILL SLIGHTLY CONCERNED THAT STORMS COULD FIRE EARLIER IN THE AFTERNOON...CLOSER TO 18Z WITH THE SUPPORT FROM THE UPPER DYNAMICS OF THE UPPER LOW...HOWEVER...THE BEST SUPPORT FOR COVERAGE IS CLOSER TO 21Z TO 00Z. EXPECT THESE STORMS TO IMPACT CENTRAL AND SOUTH CENTRAL KANSAS WHERE INSTABILITY AND SHEAR PARAMETERS ARE PLENTIFUL TO SUPPORT SUPERCELLS CAPABLE OF LARGE HAIL AND DAMAGING WIND. THERE IS STILL A SMALL CHANCE FOR A TORNADO...BEST CHANCES RESIDE IN SOUTH CENTRAL KANSAS AND CLOSER TO THE OKLAHOMA BORDER WITH THE BETTER HELICITY/EHI FURTHER SOUTH IN OKLAHOMA. EXPECT STORMS TO MOVE EASTWARD DURING THE EVENING. THE SEVERE CHANCES DECREASE OVER SOUTHEAST KANSAS THOUGH AS THE PARAMETERS ARE LESS FAVORABLE THERE TO SUPPORT SEVERE STORMS. DURING THE OVERNIGHT HOURS SATURDAY INTO SUNDAY: THE UPPER LOW WILL CONTINUE TO PUSH EASTWARD AND LOBES OF VORTICITY ARE EXPECTED TO CIRCLE AROUND IT WHICH COULD SPARK MULTIPLE ROUNDS OF SHOWERS/THUNDERSTORMS OVER SOUTHERN KANSAS. THE UPPER LOW WILL TRAVERSE THE STATE SUNDAY...THUNDERSTORMS WILL BECOME SHOWERS AND THE FOCUS WILL SHIFT TO EAST AND SOUTHEAST KANSAS. A COLD FRONT ASSOCIATED WITH THE UPPER LOW WILL MOVE ACROSS THE STATE AND SHIFT WINDS TO THE NORTHWEST AND GUSTY. TEMPERATURES WILL BE COOLER ON MONDAY...IN THE 60S BUT THINGS SHOULD BE DRY AS THE UPPER LOW SLOWLY BEGINS TO SHIFT NORTHEASTWARD. BILLINGS WRIGHT .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 350 AM CDT SAT APR 18 2015 THE MAIN UPPER LOW IS SLOW TO EXIT AND A PIECE OF ENERGY ROTATING AROUND ITS BACK SIDE IT WILL IMPACT THE AREA WHILE THE CENTRAL PLAINS SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW. PRECIPITATION CHANCES WILL BE POSSIBLE EARLY TUESDAY AND THROUGHOUT THE DAY...BUT THE GUIDANCE HAS DISCREPANCIES AMONGST THE LOCATION OF THE PRECIPITATION...THINK IT COULD BE SOUTH OF THE STATE LINE...HOWEVER THE GFS PUSHES IT RIGHT OVER CENTRAL KANSAS. CONFIDENCE ON THIS PERIOD AND PRECIPITATION CHANCES IS LOW. BY WEDNESDAY THROUGH FRIDAY THE UPPER LOW MOVES OFF TO THE NORTHEAST AND ANOTHER SYSTEM MOVES IN FROM THE SOUTHWEST. PRECIPITATION AND POSSIBLY THUNDERSTORM CHANCES INCREASE BY WEDNESDAY THROUGH FRIDAY ACROSS THE AREA. THIS PERIOD HAS QUITE A FEW DISCREPANCIES WITH THE VARIOUS SOLUTIONS...CONFIDENCE ON ANY SOLUTION IS LOW. TEMPERATURES WILL STAY IN THE UPPER 60S AND LOW 70S...NEAR SEASONAL NORMALS. BILLINGS WRIGHT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1240 PM CDT SAT APR 18 2015 A RATHER DIFFICULT AVIATION FORECAST...AS AN UPPER LEVEL SYSTEM CURRENTLY OVER ERN CO WILL LEAD TO LOTS OF LOW LEVEL MOISTURE ACROSS MOST OF THE FORECAST AREA. AS LIFT FROM THIS LOW INCREASES...EXPECT SHRA/TSRA TO DEVELOP IN THIS UNSTABLE ATMOSPHERE ACROSS MOST OF THE FORECAST AREA AFTER 22Z/SAT. SO PLAN ON GOING WITH VCTS FOR MOST LOCATIONS FOR THIS CHANCE. ALSO WILL GO WITH A TEMPO GROUP FOR MVFR VSBYS IN AND AROUND THE STRONGER STORMS NEAR THE KICT/KHUT AND KRSL TAF SITES. EXPECT THE THUNDER CHANCES TO CONTINUE WELL INTO THE EVENING HOURS...ESPECIALLY FOR AREAS NEAR THE KICT/KHUT/KSLN AND KRSL TAF SITES. KCNU WILL SEE A LATER ARRIVAL FOR THE VCTS....TO AROUND 06Z. THE DEEPER LOW LEVEL MOISTURE COULD LEAD TO SOME MVFR CIGS AS WELL. EXPECT A GRADUAL WIND SHIFT TO THE WEST FOR THE KRSL TAF BY SUN MORNING. KETCHAM && .FIRE WEATHER... ISSUED AT 350 AM CDT SAT APR 18 2015 FIRE WEATHER CONCERNS REMAIN LOW WITH THE UPPER LEVEL SYSTEM IMPACTING THE AREA CAUSING MULTIPLE ROUNDS OF PRECIPITATION. THE GRASSLAND FIRE DANGER INDEX REMAINS BELOW ELEVATED CONCERN LEVELS. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 54 66 39 / 50 60 70 10 HUTCHINSON 75 52 62 39 / 50 60 70 10 NEWTON 73 52 62 40 / 50 60 80 10 ELDORADO 74 54 69 41 / 40 60 80 10 WINFIELD-KWLD 74 54 70 40 / 40 60 70 10 RUSSELL 75 51 59 36 / 50 60 60 10 GREAT BEND 74 50 59 35 / 50 60 60 10 SALINA 76 52 61 38 / 50 60 70 10 MCPHERSON 74 52 60 38 / 50 60 70 10 COFFEYVILLE 73 56 70 43 / 80 60 80 20 CHANUTE 72 56 70 42 / 80 60 80 20 IOLA 71 56 69 42 / 80 60 80 20 PARSONS-KPPF 73 56 69 42 / 80 60 80 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 18, 10:59 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1059 AM CDT SAT APR 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191600- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1059 AM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH MIDDAY ACROSS EASTERN KANSAS. THERE COULD BE A STRONG STORM OR TWO THAT WILL BE CAPABLE OF SMALL HAIL AND 50 MPH WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE. SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY AFTER 1PM GENERALLY ALONG AND WEST OF INTERSTATE 135. GOLFBALL SIZED HAIL AND 60 MPH WINDS ARE POSSIBLE WITH THESE STORMS. THERE CONTINUES TO BE A CHANCE FOR A FEW BRIEF/WEAK TORNADOES WITH THE BETTER CHANCES CLOSER TO THE OKLAHOMA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY: THUNDERSTORMS WILL CONTINUE FOR SOUTHERN KANSAS...SOUTHEAST KANSAS MAY SEE SOME STRONGER STORMS WITH SMALL HAIL AND 40 TO 50 MPH GUSTS. THUNDERSTORM CHANCES INCREASE WEDNESDAY THROUGH FRIDAY. THERE REMAIN DISCREPANCIES WITH HOW THIS SYSTEM WILL EVOLVE. HOWEVER...STORMS THAT DO DEVELOP COULD BE COME STRONG. PLEASE WATCH THIS PERIOD AS IT EVOLVES AS DETAILS UNFOLD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ALONG AND WEST OF THE INTERSTATE 135 CORRIDOR THIS AFTERNOON AND THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ JMBW/KETCHAM
In the hours before
Special weather statement, Apr 18, 2:56 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 256 PM CDT SAT APR 18 2015 KSZ048-182015- ELLSWORTH KS- 256 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL ELLSWORTH COUNTY IN CENTRAL KANSAS... * UNTIL 315 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELLSWORTH...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ELLSWORTH...KANOPOLIS AND ELLSWORTH AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3857 9814 3861 9836 3886 9834 3879 9801 TIME...MOT...LOC 1954Z 193DEG 17KT 3867 9823 KLEINSASSER
Special weather statement, Apr 18, 2:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT SAT APR 18 2015 KSZ033-182030- LINCOLN KS- 258 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... LINCOLN COUNTY IN CENTRAL KANSAS... * UNTIL 330 PM CDT * AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVAN GROVE...OR 9 MILES NORTHEAST OF WILSON...MOVING NORTH AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR ASH GROVE...ALSO MOVING NORTH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LINCOLN...SYLVAN GROVE...ASH GROVE...WILSON STATE PARK AND WILSON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3922 9814 3887 9813 3887 9849 3922 9849 TIME...MOT...LOC 1957Z 188DEG 20KT 3894 9837 KLEINSASSER
Local storm report, Apr 18, 2:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 1 E GREAT BEND 38.36N 98.79W
04/18/2015 M1.50 INCH BARTON KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF DOLLAR TO PING PONG BALL
SIZE HAIL.
&&
JMRSpecial weather statement, Apr 18, 3:11 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 311 PM CDT SAT APR 18 2015 KSZ048-182045- ELLSWORTH KS- 311 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS... * UNTIL 345 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER KANOPOLIS...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ELLSWORTH...KANOPOLIS...ELLSWORTH AIRPORT AND KANOPOLIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3887 9796 3863 9803 3863 9828 3887 9833 TIME...MOT...LOC 2009Z 183DEG 11KT 3872 9814 KLEINSASSER
Local storm report, Apr 18, 3:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL GREAT BEND 38.36N 98.81W
04/18/2015 M1.75 INCH BARTON KS TRAINED SPOTTER
DELAYED REPORT OF GOLF BALL SIZE HAIL. TIME ESTIMATED.
&&
JMRSpecial weather statement, Apr 18, 3:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT SAT APR 18 2015 KSZ048-182045- ELLSWORTH KS- 323 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS... * UNTIL 345 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF KANOPOLIS... MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... KANOPOLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3871 9797 3870 9816 3887 9820 3887 9795 TIME...MOT...LOC 2021Z 171DEG 11KT 3881 9809 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:30 PM CDT | Special Weather Statement | ICT | Barton | 30 min |
| Apr 17, 7:58 PM CDT | Special Weather Statement | ICT | Barton | 32 min |
| Apr 18, 2:51 PM CDT | Special Weather Statement | ICT | Barton | 9 min |
| Apr 18, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 21 min |
| Apr 18, 2:56 PM CDT | Special Weather Statement | ICT | Ellsworth | 19 min |
| Apr 18, 2:58 PM CDT | Special Weather Statement | ICT | Lincoln | 32 min |
| Apr 18, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 23 min |
| Apr 18, 3:11 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Apr 18, 3:23 PM CDT | Special Weather Statement | ICT | Ellsworth | 22 min |
| Apr 18, 3:31 PM CDT | Special Weather Statement | ICT | Rice | 14 min |
| Apr 18, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 30 min |
| Apr 18, 5:24 PM CDT | Special Weather Statement | ICT | McPherson, Reno, Rice | 21 min |
| Apr 18, 5:47 PM CDT | Special Weather Statement | ICT | Harper | 28 min |
| Apr 18, 5:53 PM CDT | Special Weather Statement | ICT | McPherson, Reno, Rice | 22 min |
| Apr 18, 6:13 PM CDT | Special Weather Statement | ICT | Kingman | 32 min |
| Apr 18, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 34 min |
| Apr 18, 6:45 PM CDT | Special Weather Statement | ICT | Kingman | 30 min |
| Apr 18, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.